Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
NHS72

Accutane Initial Break Out. Different From Your Typical Break Out?

Recommended Posts

I started an ultra low dose of accutane one week ago (40mg twice a week for 5 mos. then a semi-permanent maintenance dose of twice a month). I was also prescribed Prednisone to combat the IB for 6 days. I am 41 and this is my fifth time on accutane. Realizing I was never "cured" the last 4 times, my derm thought low dose/maintenance dose was the best route. Believe me I have tried EVERYTHING else over the years.

I am breaking out like crazy and very different than my usual 2-3 dime size cysts on my chin. I know have 20 or so smaller pustules many with whiteheads. I wasn't expecting this quick of a reaction with such a low dose, so I am very nervous. The last time I was on Accutane was 14 years ago.

Did anyone else have a IB with a "different type" acne?

Share this post


Link to post
Share on other sites

Have you used prednisone with your past accutane courses? The reason I ask is because I have read other posters reporting a bad reaction to steroid medications, wherein it actually caused outbreaks. Do you think this could be the problem? If so, maybe switching to a short course of antibiotics might help.

Share this post


Link to post
Share on other sites

Gram negative folliculitis, damn antibiotics....please keep us updated with your treatment and progress.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×